David Kent Harrison

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search

David Kent Harrison (6 April 1931, Massachusetts – 21 December 1999, Barnstable, Massachusetts) was an American mathematician, specializing in algebra.

He completed his Ph.D. at Princeton University in 1957; his dissertation, titled On torsion free abelian groups, was written under the supervision of Emil Artin.[1]

Harrison was a faculty member from 1959 to 1963 at the University of Pennsylvania[2] and from 1963 to 1993 at the University of Oregon, retiring there as professor emeritus in 1993.[3]

He was a Guggenheim Fellow for the academic year 1963–1964.[4] His doctoral students include Joel Cunningham.[1] Ann Hill Harrison endowed the Harrison Memory Award for outstanding mathematical students at the University of Oregon.[3]

Selected publications[edit]

  • "Infinite abelian groups and homological methods". Annals of Mathematics. 69 (2): 366–391. 1959. doi:10.2307/1970188.
  • "Commutative algebras and cohomology". Trans. Amer. Math. Soc. 104: 191–204. 1962. doi:10.1090/S0002-9947-1962-0142607-6.
  • "Abelian extensions of arbitrary fields". Trans. Amer. Math. Soc. 106: 230–235. 1963. doi:10.1090/S0002-9947-1963-0142545-X.
  • with J. M. Irwin, C. L. Peercy, and E. A. Walker: "High extensions of Abelian groups". Acta Mathematica Hungarica. 14 (3–4): 319–330. 1963. doi:10.1007/BF01895718.
  • "On the structure of Ext". In: Abelian Groups (Proc. Sympos., New Mexico State Univ., 1962). 1963. pp. 195–209.
  • Abelian extensions of commutative rings. American Mathematical Society. 1965.
  • with Stephen U. Chase and Alex F. T. W. Rosenberg: Galois theory and cohomology of commutative rings. American Mathematical Society. 1965.
  • Finite and infinite primes for rings and fields. Memoirs of the American Mathematical Society, No. 68. 1966; 62 pp.
  • with Joel Cunningham: Witt rings. Department of Mathematics, University of Kentucky. 1970.
  • with Hoyt D. Warner: "Infinite primes of fields and completions". Pacific Journal of Mathematics. 45 (1): 201–216. 1973. doi:10.2140/pjm.1973.45.201.
  • "A Grothendieck ring of higher degree forms" (PDF). Journal of Algebra. 35 (1–3): 123–138. 1975.
  • "Double coset and orbit spaces". Pacific Journal of Mathematics. 80 (2): 451–491. 1979. doi:10.2140/pjm.1979.80.451.
  • "Bipowers in number fields". Proc. Amer. Math. Soc. 95: 174–178. 1985. doi:10.1090/S0002-9939-1985-0801318-2.
  • with Cornelius Greither: "A Galois correspondence for radical extensions of fields" (PDF). Journal of Pure and Applied Algebra. 46: 257–270. 1986.
  • with Bodo Pareigis: "Witt rings of higher degree forms". Communications in Algebra. 16 (6): 1275–1313. 1985.
  • with Marie A. Vitulli: "V-valuations of a commutative ring, I" (PDF). Journal of Algebra. 126 (2): 264–292. 1989.
  • with M. A. Vitulli: "Complex-valued places and CMC subsets of a field". Communications in Algebra. 17 (10): 2529–2537. 1989. doi:10.1080/00927878908823860.
  • with Frank DeMeyer and Rick Miranda: Quadratic forms over Q and Galois extensions of commutative rings. Memoirs of the American Mathematical Society, Volume 77, Number 394. Providence, Rhode Island. 1989.
  • with C. Greither: "On the monoid of tame extensions". Trans. Amer. Math. Soc. 311: 657–682. 1989. doi:10.1090/S0002-9947-1989-0978371-7.

References[edit]

  1. ^ a b David Kent Harrison at the Mathematics Genealogy Project
  2. ^ "Faculty History". Department of Mathematics, University of Pennsylvania.
  3. ^ a b "Former Faculty". Department of Mathematics, University of Oregon.
  4. ^ "David Kent Harrison". John Simon Guggenheim Memorial Foundation.

External links[edit]